Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleArticle metrics
Research Article · Open access · Published 17 October 2019

A Multiple-Chaotic Approach for Steganography

Haneen H. Alwan1 & Zahir M. Hussain1

Journal of Computer Science, Volume 15, Issue 10, pp. 1461–1489 · doi.org/10.3844/jcssp.2019.1461.1489

7,427 accesses3,997 downloads1 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

In a recent work, chaos has been utilized to modify addresses of message bits while hidden in a cover image. In this study, we extend the above technique to include multiple chaotic maps for increased security. Three systems have been modified using chaotic-address mapping for image steganography in the spatial domain. The first system, the well-known LSB technique, is based on the selection of pixels and then hides secret message in the Least Significant Bits LSBs of the given pixel. The second system is based on searching for the identical bits between the secret message and the cover image. The third system is based on the concept of LSB substitution. It employs mapping of secret data bits onto the cover pixel bits. To increase the security performance of the above chaos-based steganographic techniques, multiple-chaotic maps are introduced in this study by using multiple formulas to generate chaotic sequences used to track the addresses of shuffled bits. The generated chaotic sequences were evaluated to determine the randomness (using correlation tests) and the chaotic characteristics of a nonlinear system (using Lyapunov exponent, Poincaré section and 0-1 test). The performance and security levels of the proposed techniques were evaluated by using Peak Signal-to-Noise Ratio (PSNR), Mean Square Error (MSE), histogram analysis and correlative analysis. The results show that the proposed method performs existing systems.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Alwan, H. H. & Hussain, Z. M. (2019). A Multiple-Chaotic Approach for Steganography. Journal of Computer Science, 15(10), 1461–1489. https://doi.org/10.3844/jcssp.2019.1461.1489

Licence
CC BY 3.0
Issue
Volume 15, Issue 10
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Multiple-Chaotic Approach for SteganographyJournal of Computer Science · Volume 15, Issue 10 · pp. 1461–1489 · CC BY 3.0Download